MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 S-ROM*HEAD FEMORAL COCR 28+6; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 S-ROM*HEAD FEMORAL COCR 28+6; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 52-2029
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Synovitis (2094); Joint Dislocation (2374); Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical notification received for revision of right total hip to address polyethylene liner wear and dislocation/ subluxations.Date of implantation: (b)(6) 2000.Date of revision: (b)(6) 2021; (right hip).Treatment: revision of cup, liner, s-rom stem components and head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d10 concomitant med products, h6 health effect - clinical code.H6: appropriate term / code not available (e2402) is being utilized to capture musculoskeletal system (e16).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(6) 2000, the patient had a right press-fit arthroplasty to address pain, discomfort and stiffness secondary to osteoarthritits/labral calcification.Depuy components, including srom stem/sleeve were used during this procedure.Two screws were placed.Medical records from (b)(6) 2021 note the patient has been experiencing right hip instability.On (b)(6) 2021, the patient had a revision right total hip to address failed right total hip arthroplasty, secondary to eccentric polywear with polyethylene synovitis and recurrent subluxation.Depuy components were used during this procedure.The indications for surgery included pain and ¿probably has some impingement with secondary poly wear.¿ the surgeon reported finding eccentric polywear, with synovitis.The stem and cup had less than optimal anteversion and were revised.A cyst was noted in the iliopsoas tendon sheath and was debrided.Depuy components were implanted during this procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.Provided x-ray images have been reviewed.No dislocation event is depicted.It was also not possible to draw any conclusion regarding subluxation.Although poly material wear is not unreasonable after more than 20 years implanted there are no unusual changes in the images over time.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot there is no evidence to suggest product error in material or manufacturing was a factor in the need for revision surgery after more than 20 years implanted.A manufacturing records review (mre) will not be performed even when lot code is known.

Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key11619715
Report Number1818910-2021-07155
Device Sequence Number3262041
Product Code JDI
UDI-Device Identifier10603295170808
UDI-Public10603295170808
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K920317
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number52-2029
Device Catalogue Number522029
Device Lot Number688987
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/06/2021
04/29/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/12/2021
04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRLC FINISHED SECTOR 50MM; DUR MAR NEUT 50ODX28ID; S-ROM*HEAD FEMORAL COCR 28+0; SROM*STM ST,30+4L NK,16X11X150; UNK HIP BONE SCREW; UNK HIP BONE SCREW; UNK HIP FEMORAL SLEEVE SROM; UNK HIP LOCKING RING; DRLC FINISHED SECTOR 50MM; DUR MAR NEUT 50ODX28ID; S-ROM*HEAD FEMORAL COCR 28+0; SROM*STM ST,30+4L NK,16X11X150; UNK HIP FEMORAL SLEEVE SROM; UNK HIP LOCKING RING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight91